Hail, Garza
- When
- April 23, 6:12 PM CST
- Where
- Garza County, Justiceburg
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 33.030, -101.200
Golfball size hail was reported in Justiceburg. No damage was reported.
A cluster of severe storms brought large hail to portions of the South Plains region during the evening hours of the 23rd. Reports generally indicated between nickel and golfball size hail over Dickens, Garza, and Kent Counties.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LUB wrote it up.
A cluster of severe storms brought large hail to portions of the South Plains region during the evening hours of the 23rd. Reports generally indicated between nickel and golfball size hail over Dickens, Garza, and Kent Counties. One report of very large hail, however, was received from northeastern Garza County. Damage was not reported to have been significant with any of the hail reports.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Apr 23, 5:00 PM CST, 1 hour 12 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 600 PM CDT MON APR 23 2007 .UPDATE... NEW FORECAST PACKAGE ISSUED TO INCORPORATE NEW TORNADO WATCH BOX #166. ADDED SEVERE MENTION TO ZFP ALL COUNTIES ALONG AND EAST OF I-27. DRYLINE SITUATED ALONG I-27 AS OF 23Z WITH DEEP LOW LEVEL MOISTURE IN PLACE EAST OF THIS REGION. AS DAYLIGHT FADES...WILL CONTINUE TO SEE A GRADUAL WESTWARD MOVEMENT TO THE DRYLINE WITH THE BEST CHANCE FOR STORMS FROM THE EASTERN SOUTH PLAINS THROUGH THE ROLLING PLAINS. INITIAL STORM OF INTEREST IS A SPLITTING SUPERCELL NEAR BIG SPRING AS OF 2253Z. THIS STORM SHOULD MOVE RAPIDLY NORTHEAST AND MAY AFFECT GARZA...KENT AND STONEWALL COUNTIES WITHIN THE NEXT HOUR IF STORM ORGANIZATION HOLD TOGETHER. ELSEWHERE...CAP HOLDING JUST ENOUGH TO SQUASH CONVECTIVE INITIATION ALL SECTIONS EXCEPT FOR BRISCOE COUNTY. ONE SINGLE CELL DEVELOPED NEAR SILVERTON BUT WAS UNABLE TO ORGANIZE. THIS COULD BE THE TREND WITH THE LOSS OF DAYTIME HEATING HOWEVER...ENOUGH INSTABILITY AND SHEAR REMAIN IN PLACE ATTM TO FUEL SEVERE STORMS. ADDITIONAL UPDATE POSSIBLE LATER THIS EVENING. KW && .PRELIMINARY POINT TEMPS/POPS... FRIONA 47 72 41 65 42 / 10 10 20 10 0 TULIA 53 74 42 64 44 / 50 10 20 10 0 PLAINVIEW 53 76 41 66 44 / 30 10 20 10 0 LEVELLAND 52 77 43 69 45 / 20 10 10 10 0 LUBBOCK 56 79 43 68 46 / 30 10 10 10 0 BROWNFIELD 54 80 45 71 47 / 20 10 10 0 0 CHILDRESS 62 82 51 67 46 / 50 10 10 10 10 SPUR 58 84 48 70 47 / 40 10 10 10 0 ASPERMONT 64 86 50 72 48 / 40 20 10 10 0 && .LUB WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR THE FOLLOWING ZONES: TXZ033>044. && 17
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1220 PM CDT MON APR 23 2007 TXZ021>044-241730- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1220 PM CDT MON APR 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS THE SOUTHEAST TEXAS PANHANDLE AND NORTHERN ROLLING PLAINS...MAINLY NORTH AND EAST OF A LINE FROM HAPPY TO PLAINVIEW TO CROSBYTON TO PADUCAH. THE DRY-LINE IS EXPECTED TO BE LOCATED ALONG AND JUST TO THE EAST OF THE INTERSTATE 27 CORRIDOR LATE THIS AFTERNOON. AS AN UPPER LEVEL SYSTEM APPROACHES FROM THE WEST...SCATTERED THUNDERSTORMS MAY DEVELOP ALONG AND JUST EAST OF THE DRY-LINE. ANY THUNDERSTORMS THAT FORM MAY BECOME SEVERE AND PRODUCE LARGE HAIL AND DAMAGING WINDS. THE SLIGHT RISK FOR SEVERE THUNDERSTORMS WILL CONTINUE THROUGH THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY CRITICAL FIRE CONDITIONS MAY DEVELOP ACROSS PARTS OF THE AREA TUESDAY AFTERNOON AS AN UPPER LOW PRESSURE SYSTEM MOVES TO THE NORTH OF THE REGION. THE COMBINATION OF SURFACE WINDS AROUND 30 MPH AND LOW AFTERNOON RELATIVE HUMIDITIES WILL PROVIDE THE POTENTIAL FOR RAPID FIRE GROWTH...IN REGIONS WITH CURED FINE FUELS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.
The Lubbock radar (KLBB), 90 km away, was scanning. The volume nearest the first event began at 00:13 UTC.
6 hail. Local standard time, as filed.
Golfball size hail was reported in Justiceburg. No damage was reported.
The Garza County Sheriff's Office reported quarter size hail northeast of Post along Farm to Market Road 651.
The Garza County Seriff's Office reported a wide swath of large hail that ranged in size from pennies to golfballs from just southwester of Post to east-northeast of the city. Golfball size hail was reported at 20:14 CST along U.S. Highway 380 at the Double Mountain Fork of the Brazos River approximately seven miles east of Post. In addition, golfball size hail also was reported along Farm to Market Road 2008 in northeastern Garza County, near the community of Verbena, at 20:40 CST. Reports of damage were limited.
Local officials reported tennis ball size hail near Farm to Market Road 2008 in northeastern Garza County. Reports of damage were limited.
Law enforcement officials reported quarter size hail in Girard.
The Dickens County Sheriff's Office reported that nickel to quarter size hail covered portions of Farm to Market Road 1868 just north of Spur.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 28897, 28899, 28901, 28904, 28906, 28909.